MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5520-B-400
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Information received in follow-up includes an operative report for a right knee revision on (b)(6) 2019.Noted in the records are the following: ".Fell in the bathtub.She had immediate pain.Continued to have pain and disability.Found to have a rupture patellar tendon.Failed right total knee arthroplasty with dislocation of the prosthesis.Instability of her prosthetic joint." a size 4 primary baseplate (implanted (b)(6) 2009) and a 4x11 ps insert (implanted (b)(6) 2018) were revised to a size 4 universal baseplate with stem and augments, and a 4x13 ts insert.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation, failed right total knee arthroplasty with dislocation of the prosthesis is reported involving triathlon baseplate.The event is confirmed based on medical review.Method & results: product evaluation and results- product inspection - not performed because device was not returned.Clinical review: a review of the provided medical records and/or x-rays by a clinical consultant stated that : ¿ a review of the provided medical records and/or x-rays by a clinical consultant stated that : ¿ the following adverse events were identified: left: failed patellar component with resection arthroplasty, revision left knee, periprosthetic infection, multiple aspirations and infection.Right: patellar component failure and revision, 2nd revision for knee dislocation and patellar tendon rupture.Conclusion of assessment: the mechanisms of failure and causes of revision in both knees appeared dynamic and unrelated to the implants.This was a very complicated case in a patient with multiple comorbid conditions.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event was reported about revision due to disassociation, failed right total knee arthroplasty with dislocation of the prosthesis involving triathlon baseplate.The event is confirmed based on medical review.The exact cause of the event could not be determined because insufficient information was provided.Further information is needed to complete the investigation for determining its root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description
Information received in follow-up includes an operative report for a right knee revision on (b)(6) 2019.Noted in the records are the following: ".Fell in the bathtub.She had immediate pain.Continued to have pain and disability.Found to have a rupture patellar tendon.Failed right total knee arthroplasty with dislocation of the prosthesis.Instability of her prosthetic joint." a size 4 primary baseplate implanted (b)(6) 2009 and a 4x11 ps insert implanted (b)(6) 2018 were revised to a size 4 universal baseplate with stem and augments, and a 4x13 ts insert.

Brand Name
TRIATHLON PRIM TIB BASEPLATE - CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10210685
Report Number0002249697-2020-01323
Device Sequence Number2405286
Product Code MBH
UDI-Device Identifier07613327050325
UDI-Public07613327050325
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Model Number5520-B-400
Device Catalogue Number5520-B-400
Device Lot NumberZTAU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight117